Please use this identifier to cite or link to this item: https://doi.org/10.1186/s13256-017-1515-9
Title: Pulmonary arterial hypertension in a patient treated with dasatinib : A case report
Authors: Skride, Andris
Sablinskis, Matiss
Sablinskis, Kristaps
Lesina, Krista
Lejnieks, Aivars
Lejniece, Sandra
Rīga Stradiņš University
Keywords: Chronic myelogenous leukemia;Dasatinib;Pleural effusion;Pulmonary arterial hypertension;3.2 Clinical medicine;1.1. Scientific article indexed in Web of Science and/or Scopus database;Medicine(all)
Issue Date: 29-Dec-2017
Citation: Skride , A , Sablinskis , M , Sablinskis , K , Lesina , K , Lejnieks , A & Lejniece , S 2017 , ' Pulmonary arterial hypertension in a patient treated with dasatinib : A case report ' , Journal of Medical Case Reports , vol. 11 , no. 1 , 362 . https://doi.org/10.1186/s13256-017-1515-9
Abstract: Background: There have been several reports on dasatinib-induced reversible pulmonary hypertension. This is the first reported case in Latvia; the patient did not discontinue the drug after the first adverse effects in the form of pleural effusions, which we speculate led only to partial reversion of the disease. Case presentation: A 67-year-old white man with chronic myelogenous leukemia was treated with the dual Src and BCR-ABL tyrosine kinase inhibitor dasatinib. After treatment with dasatinib he had multiple pleural effusions which were suspected to be caused by congestive heart failure. Later a transthoracic Doppler echocardiography and right-sided heart catheterization revealed severe pulmonary hypertension with pulmonary vascular resistance of 12 Wood units and mean pulmonary artery pressure of 53 mmHg. Computed tomography ruled out a possible pulmonary embolism; laboratory specific tests for human immunodeficiency virus, rheumatoid factor, and anti-nuclear antibodies were negative, and dasatinib-induced pulmonary arterial hypertension was diagnosed. A follow-up right-sided heart catheterization and 6-minute walk test done a month after the discontinuation of dasatinib showed significant improvement: mean pulmonary artery pressure of 34 mmHg and pulmonary vascular resistance of 4 Wood units. Conclusions: Patients should always be closely monitored when using dasatinib for a prolonged time. Dasatinib-induced pulmonary hypertension may be fully reversible after the therapy is suspended, but the key factors involved are still unclear and need to be further studied.
Description: Publisher Copyright: © 2017 The Author(s).
DOI: https://doi.org/10.1186/s13256-017-1515-9
ISSN: 1752-1947
Appears in Collections:Research outputs from Pure / Zinātniskās darbības rezultāti no ZDIS Pure

Files in This Item:
File SizeFormat 
Pulmonary_arterial_hypertension.pdf333.44 kBAdobe PDFView/Openopen_acces_unlocked


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.